MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR ECO 8FG ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR ECO 8FG ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number 10439011
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) cardiac ablation procedure which included a soundstar eco 8fg ultrasound catheter and a residue was observed on the tip of the soundstar catheter.The catheter was not used for the procedure.No adverse patient consequence was reported.
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information was received on 12-dec-2023.It was reported that the residue was found "during a procedure".There was no patient injury.Device evaluation details: on 04-jan-2024, the product investigation was completed.It was reported that a patient underwent an atrial fibrillation (afib) cardiac ablation procedure which included a soundstar eco 8fg ultrasound catheter and a residue was observed on the tip of the soundstar catheter.The catheter was not used for the procedure.No adverse patient consequence was reported.The device was returned to biosense webster (bwi) for evaluation.A visual inspection and fourier transformed infrared spectroscopy (ft-ir) test of the returned device was performed following bwi procedures.Visual inspection was performed, and a film of foreign material was observed on the tip.An ft-ir test was performed, and results revealed that unknown material exhibited the infrared spectrum of silicone-based material.Source of origin cannot be determined by ftir terms.Due to this conduction, a manufacturing investigation was performed to determine the root cause of this issue.A manufacturing investigation was performed and as a result of the analysis, it was found that the unknown material was the same as those of the kapton tape used in the catheter production line.An awareness session was carried out by the supplier which included a re-training for all operators.A device history review (dhr) was performed for the finished device e8475747 number, and no internal actions related to the reported complaint condition were identified.Additionally, the manufactured date has been provided.Therefore, field h4.Device manufacture date has been populated.The foreign material issue reported by the customer was confirmed.It should be noted that device failure is multifactorial.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi's quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 01-feb-2024, the product investigation was updated.Per the supplier manufacturing investigation conclusion, a possible root cause is that it is assumed that some of the old corners have fallen off, or mis-operation in final inspection.Internal corrective actions were taken to prevent this situation from occurring again.As such, the h6.Investigation findings code of ¿manufacturing process problem identified (c16)¿ was added.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4) h6.Investigation conclusions code of ¿cause not established (d15)¿ was replaced with ¿cause traced to manufacturing (d03)¿.

Brand Name
SOUNDSTAR ECO 8FG ULTRASOUND CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
SIEMENS LTD. SEOUL
venture bldg 2, office 112 601
pohang technopark, jigok-dong
gyeongbuk 790-8 34
KS   790-834
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17900858
Report Number2029046-2023-02264
Device Sequence Number14294408
Product Code OBJ
UDI-Device Identifier10846835008852
UDI-Public10846835008852
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K140318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2024
Device Catalogue Number10439011
Device Lot NumberE8475747
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer10/11/2023
12/12/2023
02/01/2024
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date11/06/2023
01/08/2024
02/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown